Coronary vasospasm is a cause of acute coronary syndrome. Many factors, in particular smoking may induce vasospasm. Xylometazoline is a commonly used sympathomimetic to provide decongestive action with topical effect. A 50-year-old male patient was admitted with typical angina pectoris that developed after heavy smoking. Coronary angiography showed normal coronary anatomy. One month later, he presented with myocardial infarction of ST elevation following high dose of xylometazoline application. There was no other cause to provoke coronary vasospasm. This case underlines the need for a thorough investigation into drug use in young and relatively low-risk patients presenting with chest pain.Keywords: Chest pain/etiology; coronary angiography; coronary vasospasm; imidazoles; myocardial infarction/etiology; nasal decongestants/adverse effects; smoking/adverse effects.
Copyright © 2024 Archives of the Turkish Society of Cardiology